Alert archive / Maine / Gale Warnings in 2015
Gale Warning 34, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 14, 2015, 3:15 PM EST. It took effect at Dec 15, 2015, 9:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 3:15 PM EST (20:15 UTC)
- In effect from
- Dec 15, 2015, 9:00 AM EST
- Expired
- Dec 16, 2015, 3:24 AM EST
- In force
- 18 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 14, 3:02 PM EST, 13 minutes earlier.
Area forecast discussion, Dec 14, 3:02 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
302 PM EST MON DEC 14 2015
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP ALONG THE NEW HAMPSHIRE COAST TONIGHT
AND STRENGTHEN AS IT MOVES NORTHEAST TOWARD NOVA SCOTIA ON
TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BEHIND THE
DEPARTING LOW ON WEDNESDAY. THE NEXT FRONTAL SYSTEM WILL PUSH IN
FROM THE WEST THURSDAY AND WILL SHIFT EAST OF THE REGION THURSDAY
NIGHT. ANOTHER LOW PRESSURE SYSTEM MAY AFFECT THE REGION FRIDAY
AND FRIDAY NIGHT. COLDER WEATHER RETURNS OVER THE WEEKEND AND
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRONG SHORT WAVE TROUGH WILL APPROACH THE REGION TONIGHT. AT
THE SAME TIME A WARM FRONT WILL SHARPEN UP NEAR THE NH/MA BORDER
AND ATTEMPT TO PUSH INTO SOUTHERN NH LATE BEFORE LOW PRESSURE
MOVES ALONG IT AND INTO THE GULF OF MAINE.
WHAT YOU SEE THIS AFTERNOON IS GENERALLY WHAT YOU'LL GET EARLY THIS
EVENING...COOL...CLOUDY...DRIZZLY...AND FOGGY. AS THE SHORT WAVE
TROUGH DRAWS CLOSER DURING THE EVENING...FORCING FOR ASCENT WILL
INCREASE AND THE MID LEVELS WILL SATURATE AGAIN. THIS WILL LEAD TO
A MORE STEADY RAIN DEVELOPING. ACROSS THE WESTERN ME
MOUNTAINS...WILL CONTINUE THE ADVISORIES FOR FREEZING
RAIN...WITH ANOTHER QUARTER INCH POSSIBLE ACROSS CENTRAL SOMERSET
COUNTY AS WELL AS PORTIONS OF FRANKLIN COUNTY.
ELEVATED INSTABILITY ALSO DEVELOPS OVERNIGHT AS MID LEVEL LAPSE
RATES STEEPEN ABOVE THE LOW LEVEL INVERSION. ACROSS SOUTHERN AND
WESTERN ZONES...MOST GUIDANCE SHOWS K INDICES RISING INTO THE MID
30S AND SHOWALTER INDICES DROPPING INTO THE -1 TO -2 RANGE...AND
AS LOW AS -3 ON THE NAM. THIS SUPPORTS THUNDER...ESPECIALLY ON
THE NOSE OF THE LOW LEVEL JET BETWEEN ROUGHLY 04Z AND 09Z TONIGHT.
HAVE INSERTED IT INTO THE FORECAST FOR MUCH OF NEW HAMPSHIRE AND
SOUTHERNMOST MAINE. IN RELATION TO THIS...CONVECTIVE SHOWERS MAY
BRING BRIEF HEAVY DOWNPOURS.
FOG WILL BE PRESENT MUCH OF THE NIGHT AS WELL IN THE COOL LOW
LEVEL AIRMASS. SOME IF IT WILL BE DENSE. HOWEVER...NOT QUITE SURE
HOW DENSE AND HOW WIDESPREAD IT WILL BE QUITE YET...SO WILL HOLD
OFF ON AN ADVISORY AT THIS TIME BUT ONE COULD BE ISSUED AT ANY
TIME.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE MOVES AWAY TUESDAY MORNING AND THE LOW LEVEL COLD
AIRMASS WILL GRADUALLY BE REPLACED BY BETTER MIXED AIR.
THEREFORE...HAVE TEMPERATURES SOARING INTO THE 50S MOST AREAS FROM
SW TO NE AS THE MORNING/EARLY AFTERNOON PROGRESSES. ACROSS
SOUTHERN NH AND SOUTHERNMOST ME...40 TO 50 MPH GUSTS MAY MIX TO
THE SFC AND THIS HAS PROMPTED THE ISSUANCE OF A WIND ADVISORY. IT
MAY HAVE TO BE EXPANDED A LITTLE FURTHER NORTHWARD...BUT
CONFIDENCE IS A BIT LOWER THAT WAY IN THE TIMING OF THE SCOURING
OUT OF THE COLD LOW LEVEL AIR.
OTHERWISE...RAIN/FREEZING RAIN FAR NORTH WILL CHANGE TO SNOW
BEFORE ENDING ACROSS CENTRAL SOMERSET COUNTY WITH SOME MINOR
ACCUMULATIONS POSSIBLE. CLEARING CONDITIONS AND GRADUALLY
DIMINISHING WINDS WILL TAKE PLACE TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
THROUGH LATE NEXT WEEK. WE BEGIN THE PERIOD WITH RISING HEIGHTS IN
RESPONSE TO A DEEP UPSTREAM TROUGH OVER THE WESTERN AND CENTRAL
CONUS. AT THE SURFACE...IT'LL BE A QUIET AND UNSEASONABLY MILD DAY
ON WEDNESDAY AS HIGH PRESSURE BUILDS EAST AND CRESTS ACROSS THE
FORECAST AREA. RIDGING SURFACE AND ALOFT EXITS INTO THE MARITIMES
EARLY THURSDAY...WITH WARM AIR ADVECTION AND A STRENGTHENING
ONSHORE FLOW BRINGING CLOUDS AND AN INCREASING CHANCE FOR
PRECIPITATION AS WE HEAD THROUGH THE DAY. SURFACE FRONTAL SYSTEM
MAKES ONLY SLOW EASTWARD PROGRESS WITH DEEP UPPER TROUGH TO OUR
WEST. TRIPLE POINT LOW WILL DEVELOP ALONG SLOW MOVING FRONTAL
SYSTEM THURSDAY NIGHT AND TRACK ALONG THE COAST. THIS WILL LIKELY
KEEP SURFACE COLD AIR IN PLACE ACROSS THE MOUNTAINS AND FOOTHILLS...WITH
RESULTANT WINTRY MIX. ON FRIDAY...THE FRONTAL BOUNDARY HEADS
OFFSHORE. STILL SOME UNCERTAINTY WHETHER A SECOND LOW DEVELOPS ON
THIS BOUNDARY SOON ENOUGH FOR ANOTHER ROUND OF PRECIPITATION
ACROSS THE AREA. OTHERWISE...SHARPLY COLDER BEHIND THE DEPARTING
STORM SYSTEM WITH A FEW UPSLOPE SNOW SHOWERS FOR HIGHER TERRAIN AS
UPPER TROUGH CROSSES THE REGION THIS WEEKEND. BY MONDAY...RISING
HEIGHTS WITH UNSETTLED WEATHER AND UNSEASONABLY MILD TEMPERATURES
RETURNS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM...IFR OR LOWER CONDITIONS ARE EXPECTED TONIGHT AS LOW
CLOUDS...RAIN...AND FOG SHOULD BE UBIQUITOUS. SLIGHT CHANCE OF
THUNDER BETWEEN 04Z AND 09Z AS WELL. CONDITIONS IMPROVE FROM SW TO
NE DURING THE DAY TUESDAY AS OUTLINED IN THE
TAFS...HOWEVER...WESTERLY SFC WIND GUSTS 30-40 KT AND ASSOCIATED
MECHANICAL TURBULENCE POSSIBLE ACROSS SOUTHERN ME AND SOUTHERN NH
DURING THE DAY TUESDAY. DIMINISHING WINDS AND VFR CONDITIONS ARE
EXPECTED TUESDAY AFTERNOON AND NIGHT.
LONG TERM...
THU PM - FRI AM...IFR IN RA AND FOG WITH AREAS -FZRA ACROSS THE
MTNS.
FRI PM - SAT...SCT MVFR IN MTN -SHSN.
&&
.MARINE...
SHORT TERM...LOW PRESSURE WILL MOVE INTO THE GULF OF MAINE TONIGHT
AND TOWARD NOVA SCOTIA TUESDAY. STRONG COLD AIR ADVECTION IN THE
WAKE OF THE LOW SHOULD ALLOW FOR LOW-END GALES ON THE OCEAN WATERS
AND SCA ON THE BAYS STARTING MONDAY MORNING. WINDS AND SEAS THEN
GRADUALLY DIMINISH WEDNESDAY.
LONG TERM...
THU PM - FRI AM...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
SAT...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 11 AM TO 6 PM EST TUESDAY FOR MEZ018-023.
FREEZING RAIN ADVISORY UNTIL 9 AM EST TUESDAY FOR MEZ008.
WINTER WEATHER ADVISORY UNTIL 5 PM EST TUESDAY FOR MEZ009.
NH...WIND ADVISORY FROM 11 AM TO 6 PM EST TUESDAY FOR NHZ007>015.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EST
WEDNESDAY FOR ANZ151-153.
GALE WARNING FROM 9 AM TO 9 PM EST TUESDAY FOR ANZ150-152-154.
&&
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...SCHWIBSHazardous weather outlook, Dec 14, 12:16 PM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1216 PM EST MON DEC 14 2015 MEZ009-151730- CENTRAL SOMERSET- 1216 PM EST MON DEC 14 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ008-151730- NORTHERN FRANKLIN- 1216 PM EST MON DEC 14 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007-012>014-020>022-025>028-NHZ001-002-004-151730- NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL- 1216 PM EST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-019-023-024-NHZ003-005>015-151730- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- NORTHERN GRAFTON-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 1216 PM EST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS MAY GUST BETWEEN 35 AND 45 MPH TUESDAY CAUSING DOWNED BRANCHES AND POSSIBLY SCATTERED POWER OUTAGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ151-153-151730- PENOBSCOT BAY-CASCO BAY- 1216 PM EST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PERIOD OF GALE FORCE GUSTS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150-152-154-151730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1216 PM EST MON DEC 14 2015 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:23 AM EST | Gale Watch | GYX | 12 hr | |
| Dec 14, 3:23 AM EST | Small Craft Advisory | GYX | 60 hr | |
| Dec 14, 3:08 PM EST | Wind Advisory | GYX | York | 24 hr |
| Dec 14, 6:04 PM EST | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Oxford and 3 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.